MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM14
Medical Device Problem Codes Material Discolored (1170); Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user report he "caths 5-6 x a day.He said about 5 or 6 yrs ago he switched to this catheter.Prior to then he was using a catheter he had to lube prior to use and said he was rarely getting utis during his long history of self catching.When he started using this catheter he said he started getting recurrent utis.He feels like this products ongoing defect of this white milky substance in only some, has been an ongoing issue in all the years he has used it.He noted this issue in multiple boxes and multiple lots ever since he started using this product and thinks is to blame for those utis.He said sometimes a quarter of a box is affected at a time.He said after he bursts the water sachet to prep them, he will find various amounts sometimes up to 1 inch of "white milky" substance in the catheter tubing itself.He can see it before it is ever placed in him and can see it in the catheter when he removes it from the packaging.He said they will still drain his bladder even with this substance but notes it there prior to insertion and then upon removal too.He never checked the catheter prior to bursting the water sachet to see if anything was in the catheter before." he said years ago he first called the supplier about this and he was told to go ahead and use them and that it was normal.He doesn't think it is normal."he said last year he had recurrent utis from feb - july, was on multiple antibiotics as his uti never cleared and then was placed on a long 3 month course of antibiotics to finally clear it.He said he got a "good batch" of catheters that were clear, did not have any white substance in them, and was uti free for a while.When he got a new batch in nov or january and used some with the issue, he got another uti.He said he is just now discarding them and not using them anymore with this issue.He said his uti symptoms are always debris in bladder, urgency, frequency, burning.He has seen a variety of urologists and they typically always do a ua and urine culture and then prescribe him antibiotics when he has a uti.He said on his medical file he has the diagnosis as "recurrent utis".He said he would always use 70% alcohol to cleanse penis with and then advised by his md that was too harsh and to switch to the bzk wipes." end user was advised not to use any catheters he felt was defective.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 3005471919.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key24445569
Report Number1049092-2026-00051
Device Sequence Number10221141
Product Code EZD
UDI-Device Identifier00815947020314
UDI-Public00815947020314
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHM14
Device Lot Number25B14001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale